Home » Frequently asked Questions on Health » How can acidity due to anti-tuberculosis drugs be managed?

How can acidity due to anti-tuberculosis drugs be managed?

Q: My 33 years old wife has been diagnosed with latent tuberculosis (TB). She is taking AKT4 with Veloz D and vitamin B12 twice daily for the last 20 days. But she is getting acidity and having a gastric problem as well as headache nowadays. The doctor has suggested Digene gel but it is not quite effective. How can she overcome such side effects?

A:Irrespective of side effects, the patient must continue with anti-TB medication. One of the four medicines, isoniazid causes certain side effects such as deficiency of vitamin B-6; hence Vitamin B-6 10mg daily should be taken. Acidity, nausea and vomiting are caused by many anti-TB drugs but in due course they disappear. In the meantime she can take pantoprazole (sold as Pantodac) 40 mg just once daily.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------